Second time around: Just have to say that if the... - My Ovacome

My Ovacome

14,594 members17,142 posts

Second time around

Minniemay profile image
Minniemay

Just have to say that if the cancer doesn't kill me, this round of chemo might! Had my first treatment last week, for this recurrence of cancer. Holy moly, much rougher than the first treatments of a year ago. It's the same carbo/taxol as the treatments of last year, but it has knocked me totally flat. I've been severely dehydrated (probably my own fault), have so much abdominal pain/discomfort (is it the cancer, the chemo, or the chemo fighting the cancer?)....wow, not an easy road!

Okay, I've whined enough, got it said, now to settle down again. I know there are many much worse off than I am.

13 Replies

Yes I know what you mean. The first one of this round knocked me for 3 weeks. I was ill, couldn't breath, coughing and nauseous. The nursing service told me I should have gone to hospital. I guess I just thought to soldier on. So my advice to you is if you are really unwell go and get some help. You never know how fast you could go down hill. Hopefully like me it will get easier after the first couple. I am getting over it faster. I did tell me oncologist that he needed to adjust it which he did. Look after yourself. Sharon

Big hugs. I haven't tolerated chemo well. Have dose 5 next week depending on blood results. I've suffered a lot with stomach pains which I was told is irritation from the chemo

Chin up

LA xx

So sorry to hear this. It is a horrible struggle and it is hard for me advise how you get through it other than giving yourself the time to rest and do nothing. Easier said than done I know. I do really hope you feel better soon.

Love Nicky xx

Hi. I fully sympathise. Do take care, I ended up in hospital after my first chemo for first recurrence. I had neutropenic sepsis. The Oncologist had tried a much bigger dose of taxol and it had messed up my immune system to such an extent, I was on drips for four days. So if you feel really rough, ring helpline and get checked out asap. Sending you a big hug Jo 🌼🌻🌺🌸🌹

Hi

After my second line chemotherapy I was hospitalised twice with dehydration Always phone the helpline for advice. Hope you pick up soon

Love Judy xx

It's a vicious circle. Try and stay hydrated sip water or a flat soft drink. Hope you have anti sick and steroids. If not contact your Oncology unit

I think we sometimes forget how bad it can be. I hope the next one is easier. Sx

I feel you pain. I'm 3rd time around and it's been so difficult. I'm also on carbo Taxol combo. I've had the most horrendous week and swore I was having no more chemo but have turned a corner and thinking sensibly again. Stick with it and know you're not alone. It isn't easy but I'm praying for good results again. Countdown xo

Hoping that you feel better soon. I haven't yet started treatment for my first recurrence.

Hi Ladies,

I thought I was doing really well on my 3 weekly chemo treatments but before my 6th and last treatment was hospitalised with neutropenic sepsis and like ShropshireJo was on high strength anti-biotics for 4 days. I only had a little bit of a scratchy throat, as well as much tiredness which had developed over my last treatments, and was really surprised when my Doctor rang me to tell me to go to A &E immediately as I honestly thought there wasn't a big problem. (He'd run blood tests shortly before). As a consequence I spent the week in hospital. Lesson to be learnt - check out even minor problems with the medics!!

Look after yourselves.

Gwen xx

Nblisa profile image
Nblisa in reply to thomas62

I was wondering about the neutropenic sepsis..... Is the infection caused by too low of a white blood cell count? And if it is really low, does your doctor give you an injection of either Neulasta, Neupogen, Granix, or some other drug to raise your white cell count? It sounds very frightening, and I'm so sorry you had to go through that......

Hidden profile image
Hidden in reply to Nblisa

Yes, it is the white blood cell count and depleted immune system as a result. Even if you're on the injections you can get into trouble. As an old girl, after 4.5 chemo regimes, and with the jabs, I ended up in A&E on antibiotic drip. Fortunately it didn't develop to fullblown sepsis.

Should have known better and it was probably precipitated by being seriously dehydrated from rushing around on a very hot day dealing with my ill mother, so that's good advice to keep your fluids up.

Just checking in....not spending much computer time. I am SO tired, exhausted, weak & wobbly. Hydration seems to be a problem for me...it's pretty hard to keep sipping liquids when one's stomach feels like it's ready to explode! Not much appetite...on occasion, something will appeal to me, but not often.

I hope others are faring well. I know there are those out there that are much worse off than I am & I shouldn't complain, but sometimes when one's world becomes so small (like within the four walls 24/7) it's hard to remember others.

Hopefully, the chemo will do its job!

You may also like...